RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



TMF:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


TMF, 2014, Volume 178, Number 2, Pages 290–294 (Mi tmf8527)  

An uncertainty relation for quantum systems with an arbitrarily large number of particles and the expansion rate of matter in the bulk

E. B. Manoukian

The Institute for Fundamental Study, Naresuan University, Phitsanulok, Thailand

Abstract: For any quantum system with an arbitrarily large number $N$ of particles for which the lower end of the spectrum has a nonzero width and is bounded below by $N$, we rigorously derive an uncertainty relation for the product of $N$ and the survival time $T$, a measure of the system resistance to change. We then use the derived inequality to investigate the highly nontrivial problem of the expansion rate of bulk matter as a function of the number $N$ of electrons for large $N$. We approach the application to this problem by noting that resistance to the increase of the expansion rate can be quantum mechanically defined in terms of its survival time against such an increase. We show that a sufficient condition for matter to have a nonvanishing survival time against expansion rate increase is that the lower end of the spectrum is the lower end of an energy width for which applying the derived uncertainty relation becomes obvious. In turn, in particular, we show that if the expansion rate increases with its “size” of radius $R$, then the survival time decreases not faster than $1/R^3$ for large $R$. For completeness and consistency of the analysis, we also consider the formal zero-width limit. Because the derived uncertainty relation is general, we expect it also to have other applications.

Keywords: uncertainty relation, quantum system with arbitrarily large number of particles, expansion rate of bulk matter, survival time under expansion rate increase

DOI: https://doi.org/10.4213/tmf8527

Full text: PDF file (332 kB)
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 2014, 178:2, 253–256

Bibliographic databases:

MSC: 03.65.-w
Received: 08.03.2013
Revised: 31.05.2013

Citation: E. B. Manoukian, “An uncertainty relation for quantum systems with an arbitrarily large number of particles and the expansion rate of matter in the bulk”, TMF, 178:2 (2014), 290–294; Theoret. and Math. Phys., 178:2 (2014), 253–256

Citation in format AMSBIB
\Bibitem{Man14}
\by E.~B.~Manoukian
\paper An~uncertainty relation for quantum systems with an~arbitrarily large number of particles and the~expansion rate of matter in the~bulk
\jour TMF
\yr 2014
\vol 178
\issue 2
\pages 290--294
\mathnet{http://mi.mathnet.ru/tmf8527}
\crossref{https://doi.org/10.4213/tmf8527}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3301517}
\zmath{https://zbmath.org/?q=an:1298.81127}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2014TMP...178..253M}
\elib{http://elibrary.ru/item.asp?id=21277107}
\transl
\jour Theoret. and Math. Phys.
\yr 2014
\vol 178
\issue 2
\pages 253--256
\crossref{https://doi.org/10.1007/s11232-014-0140-7}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000333158600006}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84896998876}


Linking options:
  • http://mi.mathnet.ru/eng/tmf8527
  • https://doi.org/10.4213/tmf8527
  • http://mi.mathnet.ru/eng/tmf/v178/i2/p290

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:163
    Full text:27
    References:22
    First page:15

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019